Alert archive / Kentucky / Tornado Warnings in 2009

Tornado Warning 36, NWS Louisville, KY

June 11, 2009Cumberland County, Kentucky

NWS Louisville, KY issued this tornado warning at Jun 11, 2009, 9:01 PM CDT for Cumberland County, Kentucky. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2009, 9:01 PM CDT (02:01 UTC)
Expired
Jun 11, 2009, 9:15 PM CDT
In force
14 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Cumberland County, KY

The radar

The Nashville radar (KOHX), 115 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 4:47 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2096 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2096 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLMK 120201
TORLMK
KYC057-120215-
/O.NEW.KLMK.TO.W.0036.090612T0201Z-090612T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
901 PM CDT THU JUN 11 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 915 PM CDT...

* AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  PEYTONSBURG...MOVING SOUTHEAST AT 20 MPH.

* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTH CENTRAL KENTUCKY.

&&

LAT...LON 3667 8548 3670 8539 3668 8528 3666 8528
      3662 8530 3661 8543
TIME...MOT...LOC 0201Z 297DEG 17KT 3664 8536

$$

AL
2 follow-up statements
000 
WWUS53 KLMK 120206
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
906 PM CDT THU JUN 11 2009

KYC057-120215-
/O.CON.KLMK.TO.W.0036.000000T0000Z-090612T0215Z/
CUMBERLAND KY-
906 PM CDT THU JUN 11 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR SOUTHERN
CUMBERLAND COUNTY...

AT 905 PM CDT...THE PUBLIC REPORTED A TORNADO ON THE GROUND SEVERAL 
MINUTES AGO.  THIS TORNADIC STORM WAS LOCATED NEAR PEYTONSBURG...OR 
11 MILES NORTHEAST OF CELINA...MOVING SOUTHEAST INTO TENNESSEE AT 20 
MPH...AND WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE 
INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTH CENTRAL KENTUCKY.

&&

LAT...LON 3664 8546 3667 8538 3668 8528 3667 8528
      3663 8529 3662 8530 3662 8534 3661 8543
TIME...MOT...LOC 0205Z 297DEG 17KT 3663 8534

$$

AL
000 
WWUS53 KLMK 120214
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
914 PM CDT THU JUN 11 2009

KYC057-120223-
/O.EXP.KLMK.TO.W.0036.000000T0000Z-090612T0215Z/
CUMBERLAND KY-
914 PM CDT THU JUN 11 2009

...THE TORNADO WARNING FOR SOUTHERN CUMBERLAND COUNTY WILL EXPIRE AT
915 PM CDT...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA INTO TENNESSEE SO THE WARNING HAS BEEN ALLOWED TO EXPIRE.

IF YOU RECEIVED ANY DAMAGE AROUND BURKESVILLE AND SOUTHWARD...PLEASE 
REPORT THIS TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY YOUR REPORT 
TO THE NATIONAL WEATHER SERIVCE. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING 
FOR SOUTH CENTRAL KENTUCKY.

LAT...LON 3664 8546 3667 8538 3668 8528 3667 8528
      3663 8529 3662 8530 3662 8534 3661 8543
TIME...MOT...LOC 0213Z 297DEG 17KT 3661 8530

$$

AL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jun 11, 9:00 PM CDT, 1 minute earlier.

Area forecast discussion, Jun 11, 9:00 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 PM EDT THU JUN 11 2009

.UPDATE TO DROP MOST OF WATCH 381 AT 10 PM EDT...

SHORT TERM (TNGT AND FRI)...

SHRTWV TROF/LEADING EDGE OF DRYING IN WATER VAPOR IMAGERY...
CURRENTLY EXTENDING FROM CNTRL INDIANA TO CENTRAL KY WITH SLOWLY
WEAKENING...BUT RAPIDLY MOVG MCS IN THE ERN 1/2 OF OUR FA. THERE ARE
NO SVR STMS WITHIN MCS...JUST HEAVY RAINMAKERS...THAT SHUD EXIT TO
THE EAST BY LATE AFTN. UPSTREAM...IN WAKE OF TROF PASSAGE...
PRECIPITABLE WATER VALUES HAD DROPPED TO ABOUT 1.5...HAD BEEN ARND 2
INCHES...AND SCT TSTMS WERE DEVELOPING WITH HEATING...WHERE SB CAPES
HAD RISEN TO ABOUT 2500 J/KG. BASED ON FCST SOUNDINGS SHOWING AN
INFLUX OF MUCH DRIER AIR IN THE MID LEVELS...THESE STORMS COULD BE
BOTH HIGH WIND AND HAIL PRODUCERS...BUT SHOULD REMAIN SCT IN NATURE.
OUR LOCAL WRF SHOWS THE CURRENT TSTM AREAS VERY WELL IN OUR ERN FA
AND ACRS IL/SW INDIANA AND WILL FOLLOW...AT LEAST FOR TNGT...FOR
THIS FCST.

BASED ON THIS AND UPSTREAM RADAR...WOULD EXPECT SCT STORMS TO REACH
IN THE LOUISVILLE AND BOWLING GREEN VCNTYS BY 20Z AND LEX BY 00Z.
THINK COVERAGE/STRENGTH OF STORMS SHUD BE GREATEST ARND 00Z...THEN
BEGIN TO WANE WITH PASSING UPR LEVEL SUPPORT/INSTABILITY.

WILL FOLLOW PREV FCST WITH SCT POP TERMINOLOGY THIS EVE FOR OUR
ENTIRE FA...THEN END CHCS ACRS THE NORTH...KEEP SLGT CHC IN THE
SOUTH AFTER MIDNIGHT AS WEAK CDFNT SAGS SEWD.

STARTING FRIDAY...FRONT SHOULD BE POSITIONED SOUTHEAST OF OUR FA
...BUT WILL HOLD ONTO SLIGHT CHC POPS ACROSS THE SERN CWA EARLY AND
KEEP CONDITIONS DRY THEREAFTER. WITH THE FRONT JUST TO THE SOUTH OF
THE CWA...SHOWERS AND STORMS MAY DEVELOP ALONG THE BOUNDARY FRIDAY
AFTERNOON CLOSE TO THE TN/KY BORDER. FOR NOW...WILL LEAVE IT DRY
IN THE SOUTH...CONSISTENT WITH PREVIOUS FCST.

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...

FRIDAY NIGHT THROUGH MONDAY NIGHT...

FAIRLY FLAT UPPER LEVEL FLOW IS EXPECTED AT THE BEGINNING OF THE
PD.  AS MID-LEVEL RIDGE BEGINS TO DEVELOP ACROSS TEXAS...UPPER FLOW
WILL BECOME MORE NORTHWESTERLY WITH TIME.  SFC FRONTAL BOUNDARY THAT
WE HAVE BEEN DEALING WITH IN THE LAST FEW DAYS WILL PUSH SOUTH OF
THE REGION AND THEN RETREAT BACK TO THE NORTHEAST DURING THE PD.
THESE FEATURES ALONG WITH SEVERAL WAVES RIDING THROUGH WITHIN THE
MEAN FLOW SUGGEST MORE CHANCES OF SHOWER AND STORMS ACROSS THE AREA.

TIMING OF THE INDIVIDUAL WAVES WILL BE DIFFICULT AS THE NUMERICAL
MODELS OFTEN STRUGGLE WITH THESE FEATURES.  AS FLOW BECOMES
NORTHWESTERLY...COMBINATION OF DAYTIME HEATING WILL LIKELY RESULT IN
SCATTERED CONVECTION DURING THE AFTERNOON AND EVENING HOURS.  FROM A
MODEL SOLUTION PERSPECTIVE...THE BEST CHANCES FOR SHOWERS AND STORMS
LOOKS TO BE ON SUNDAY WHEN A PERTURBATION IS FCST TO MOVE SOUTHEAST
THROUGH THE REGION.  AS I ALLUDED TO IN YESTERDAYS DISCUSSION...FROM
A PATTERN RECOGNITION STANDPOINT...WERE GOING TO BE IN THE
NORTHWEST FLOW WITH SEVERAL CHANCES OF SEEING A COUPLE OF MCSS
COMING DOWN THE PIKE.  THIS MAY RESULT IN HIGH WATER ISSUES OVER
TIME...SHOULD THESE FEATURES TRACK OVER THE SAME AREA.

GIVEN THE LOW CONFIDENCE IN TIMING OF THE INDIVIDUAL WAVES...HAVE
GENERALLY PUT IN A DIURNAL CURVE FOR POPS...WITH THE HIGHEST CHANCES
IN THE AFTERNOON/EVENING AND DRIER CONDITIONS DURING THE LATE NIGHT
AND EARLY MORNING HOURS.  TEMPERATURES WILL BE NEAR NORMAL THROUGH
THE PD WITH HIGHS IN THE LOW TO MID 80S AND OVERNIGHT LOWS IN THE
MID TO UPPER 60S.  GENERALLY STUCK CLOSE THE THE ENSEMBLE MEAN FOR
TEMPS...WHICH IS GOOD AGREEMENT WITH THE PREVIOUS FCST.

TUESDAY THROUGH THURSDAY...

CONSENSUS OF THE LONG RANGE DETERMINISTIC AND ENSEMBLE SOLUTIONS
CONTINUE TO AGREE ON DEVELOPING A LARGE MID LEVEL RIDGE ACROSS THE
MID-MISSISSIPPI VALLEY.  THIS RIDGE IS FCST TO MOVE EASTWARD WITH
TIME AND INTO THE OHIO VALLEY TOWARD THE END OF THE PD.  MUCH OF KY
WILL BE IN THE NE PERIPHERY OF THIS RIDGE ON TUESDAY.  SEVERAL
DISTURBANCES ARE PROGGED TO MOVE WITHIN THE FLOW SETTING THE STAGE
FOR SEVERAL ROUNDS/CLUSTERS OF STORMS TO MOVE THROUGH THE REGION.
THE BEST CHANCE LOOKS TO BE TUESDAY AS A WAVE DROPS THROUGH.  AFTER
THAT...THE RIDGE AXIS GETS INTO THE REGION PUSHING THE STORM TRACK
TO OUR EAST AND NORTHEAST.  LEANED HEAVILY ON A 50/50 BLEND OF THE
GFS AND EURO HERE AS THEY ARE IN PRETTY GOOD AGREEMENT...BUT AS
USUAL...THERE IS SOME TIMING DIFFERENCES WITH RESPECT TO THE WAVES
COMING THROUGH ON TUES.  PLAN ON KEEPING WED/THU DRY AT THIS POINT.
TEMPERATURES WILL BE NEAR NORMAL THROUGH THE PD WITH HIGHS IN THE
80S AND LOWS IN THE UPPER 60S.  HIGHS IN THE UPPER 80S TO AROUND 90
ARE POSSIBLE BY WED/THU DEEPENING ON HOW FAR THE RIDGE BUILDS INTO
THE AREA.

&&

.AVIATION (12/00Z TAFS)...

CLUSTER OF THUNDERSTORMS MOVING THROUGH SOUTHERN INDIANA AND CENTRAL
KENTUCKY WILL CONTINE THROUGH AT LEAT 06Z. THESE STROMS WILL BE
CAPABLE OF PRODUCING WINDS TO 45 MPH... GOLF BALL SIZE HAIL... AND
VERY HEAVY RAIN REDUCING VSBYS TO LESS THAN 1/2 MILE. AFTER 06Z A
WEAK FRONT SHOULD DROP SOUTH TO THE KY/TN BORDER WHICH WILL END THE
PRECIPITATION ACROSS THE REGION HOWEVER I EXPECT IFR CIGS THROUGH
15Z.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...KIRKPATRICK
LONG TERM....MRJ
AVIATION.....JA
Hazardous weather outlook, Jun 11, 5:05 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
605 PM EDT THU JUN 11 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-120930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
345 PM EDT (245 PM CDT) THU JUN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

NUMEROUS THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK ARA THIS
EVENING. SOME OF THE STORMS WILL BE SEVERE WITH GUSTY WINDS... HAIL
TO 1 INCH ... DANGEROUS CLOUD TO GROUND LIGHTNING... AND VERY HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AS A FRONTAL BOUNDARY MOVES THROUGH THE REGION...A CHANCE OF SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST SECTIONS OF
THE OUTLOOK AREA FRIDAY.

THE LATEST FORECASTS INDICATE THAT A CHANCE OF MAINLY AFTERNOON AND
EVENING THUNDERSTORMS EXISTS FROM SATURDAY THROUGH TUESDAY.  ANY
THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS...GUSTY
WINDS...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY CASES OF FLOODING...STRONG
WINDS...AND HAIL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

DK/MJ/JA

In the hours before

Local storm report, Jun 11, 7:55 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
855 PM EDT THU JUN 11 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             2 E GLASGOW             37.00N  85.89W
06/11/2009  E0.70 INCH       BARREN             KY   LAW ENFORCEMENT

            REPORTED AT MILE MARKER 16 ON THE CUMBERLAND PARKWAY.

&&

EVENT NUMBER LMK0900524

MRC
Local storm report, Jun 11, 8:10 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
910 PM EDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     TSTM WND DMG     GLASGOW                 37.00N 85.92W
06/11/2009                   BARREN             KY   EMERGENCY MNGR

            TREES DOWN NEAR THE HIGH SCHOOL ON THE EAST SIDE OF TOWN.

&&

MRC
Local storm report, Jun 11, 8:24 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
924 PM EDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     TSTM WND DMG     HISEVILLE               37.10N 85.82W
06/11/2009                   BARREN             KY   EMERGENCY MNGR

            TREES DOWN.

&&
CORRECTED LOCATION FROM PREVIOUS EVENT REPORTED IN GLASGOW WITH THE
SAME EVENT TIME.

MRC
Special weather statement, Jun 11, 8:25 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
925 PM EDT THU JUN 11 2009

KYZ070>073-075-120230-
LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-MONROE KY-
INCLUDING THE CITIES OF...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...TOMPKINSVILLE
825 PM CDT THU JUN 11 2009

...VERY HEAVY RAIN FALLING ACROSS THE AREA..

THUNDERSTORMS MOVING THROUGH LOGAN... WARREN... ALLEN AND MONROE
COUNTIES WILL PRODUCE A PERIOD OF VERY HEAVY RAIN WITH UP TO AN
INCH IN A SHORT PERIOD OF TIME. IN ADDITION DANGEROUS CLOUD TO
GROUND LIGHTNING WILL BE NOTED.

IF DRIVING LOOK FOR VISIBILITIES TO DROP TO NEAR ZERO THE THE
HEAVIEST STORMS AND PONDING OF WATER ON ROADS AND UNDERPASSES.

JA
Special weather statement, Jun 11, 8:33 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
933 PM EDT THU JUN 11 2009

KYZ077-078-081-082-120215-
ADAIR-CLINTON-CUMBERLAND-RUSSELL-
833 PM CDT THU JUN 11 2009

...LINE OF STORMS WITH GUSTY WINDS AFFECTING
ADAIR...CLINTON...CUMBERLAND AND RUSSELL COUNTIES...

AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 5 MILES NORTHEAST OF COLUMBIA
TO 10 MILES EAST OF BREEDING TO 8 MILES SOUTHWEST OF
BURKESVILLE...MOVING SOUTHEAST AT 25 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR JAMESTOWN AROUND 900 PM CDT.
  NEAR ALBANY AROUND 905 PM CDT.

THESE STORMS WILL BE...
  NEAR MONTPELIER AROUND 840 PM CDT.
  NEAR PEYTONSBURG AROUND 845 PM CDT.
  NEAR RUSSELL SPRINGS AROUND 855 PM CDT.
  NEAR CUMBERLAND CITY AROUND 905 PM CDT.
  NEAR STATIC AROUND 915 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

13
Special weather statement, Jun 11, 8:45 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
945 PM EDT THU JUN 11 2009

KYZ075-081-120215-
CUMBERLAND-MONROE-
845 PM CDT THU JUN 11 2009

...LINE OF STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL AFFECTING
CUMBERLAND AND MONROE COUNTIES...

AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
BURKESVILLE TO 6 MILES SOUTHEAST OF TOMPKINSVILLE...MOVING SOUTHEAST
AT 20 MPH.

FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF
AROUND TWO INCHES PER HOUR...SMALL HAIL...AND GUSTY WINDS TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR PEYTONSBURG AROUND 855 PM CDT.

DALE HOLLOW LAKE WILL ALSO BE AFFECTED BY THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:02 PM CDTAreal Flood AdvisoryLMKBarren, Butler, Edmonson, Green, Hart, Warren118 min
Jun 11, 7:16 PM CDTTornado WarningLMKBarren, Edmonson, Warren44 min
Jun 11, 7:23 PM CDTTornado WarningLMKBarren, Green, Hart, Metcalfe37 min
Jun 11, 7:35 PM CDTSevere Thunderstorm WarningLMKLogan, Simpson40 min
Jun 11, 7:39 PM CDTTornado WarningLMKBarren, Metcalfe, Monroe36 min
Jun 11, 7:56 PM CDTSevere Thunderstorm WarningLMKAdair, Cumberland, Green, Metcalfe34 min
Jun 11, 8:09 PM CDTSevere Thunderstorm WarningLMKCumberland, Metcalfe, Monroe36 min
Jun 11, 8:53 PM CDTSevere Thunderstorm WarningLMKClinton27 min
Jun 12, 10:22 AM CDTRiver Flood WarningLMKButler, Warren23 hr
Jun 12, 11:28 AM CDTRiver Flood AdvisoryLMKButler, Muhlenberg, Ohio36 hr

Nearby

Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.